Stabilized Galerkin for Transient Advection of Differential Forms

Abstract : We deal with the discretization of generalized transient advection problems for differential forms on bounded spatial domains. We pursue an Eulerian method of lines approach with explicit time-stepping. Concerning spatial discretization we extend the jump stabilized Galerkin discretization proposed in [H. Heumann and R. Hiptmair, Stabilized Galerkin methods for magnetic advection, Math. Modelling Numer. Analysis, 47 (2013), pp. 1713–1732] to forms of any degree and, in particular, advection velocities that may have discontinuities resolved by the mesh. A rigorous a priori convergence theory is established for Lipschitz continuous velocities, conforming meshes and standard finite element spaces of discrete differential forms. However, numerical experiments furnish evidence of the good performance of the new method also in the presence of jumps of the advection velocity.
Document type :
Reports
Complete list of metadatas

Cited literature [38 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01119481
Contributor : Holger Heumann <>
Submitted on : Monday, February 23, 2015 - 12:24:55 PM
Last modification on : Tuesday, March 5, 2019 - 9:30:10 AM
Long-term archiving on : Wednesday, May 27, 2015 - 9:46:29 AM

File

2015-06.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-01119481, version 1

Citation

H Heumann, R Hiptmair, C Pagliantini. Stabilized Galerkin for Transient Advection of Differential Forms. [Research Report] SAM, ETH Zürich. 2015. ⟨hal-01119481⟩

Share

Metrics

Record views

396

Files downloads

218